zbMATH — the first resource for mathematics

Superidentities in the variety of lattices. (English. Russian original) Zbl 0919.06003
Math. Notes 59, No. 6, 686-688 (1996); translation from Mat. Zametki 59, No. 6, 944-946 (1996).
A superidentity is a formula of the second-order language of the form: \(\forall X_1,\) \(\dots, X_m \forall x_1,\dots, x_n\) \((w_1= w_2)\), where \(X_1,\dots, X_m\) are function variables and \(x_1,\dots, x_n\) object variables in the terms \(w_1\), \(w_2\). A superidentity is said to hold in an algebra \(\langle Q;F\rangle\) (with \(Q\) as base set and \(F\) as set of operations) if it holds in case each object variable in it is replaced by an arbitrary element of \(Q\) and each function variable is replaced by an arbitrary operation of \(F\) (with corresponding arity). For a variety \(V\), a superidentity is said to be a superidentity of \(V\) if it holds in any algebra of \(V\).
Consider the following superidentities: \[ (1)\quad X(x,x)= x;\quad (2)\quad X(x,y)= X(y,x);\quad (3)\quad X(x,X(y,z))= X(X(x,y), z); \]
\[ (4)\qquad X(Y(X(x,y), z),Y(y,z))= Y(X(x,y),z); \]
\[ (5)\qquad X(Y(x,X(y,z)), Y(y,z))= Y(X(x, Y(y,z)), X(y,z)); \]
\[ (6)\qquad X(x,Y(y,z))= Y(X(x,y), X(x,z)). \] In the paper it is stated – without proof – that, for the variety \(L\) of lattices, any superidentity of \(L\) is a consequence of (1)–(4); for the variety \(M\) of modular lattices; any superidentity of \(M\) is a consequence of (1)–(5); and for the variety \(D\) of distributive lattices any superidentity of \(D\) is a consequence of (1)–(3), (6).
Furthermore, the concept of polynomial superidentity is defined and similar results on polynomial superidentities are stated (for the varieties of distributive lattices and Boolean algebras).

06B20 Varieties of lattices
08A40 Operations and polynomials in algebraic structures, primal algebras
PDF BibTeX Cite
Full Text: DOI
[1] A. Church,Introduction to Mathematical Logic, Vol. 1, Princeton University Press, Princeton (1956). · Zbl 0073.24301
[2] A. I. Maltsev,Algebraic Systems [in Russian], Nauka, Moscow (1970).
[3] Yu. M. Movsisyan,An Introduction to the Theory of Algebras with Superidentities [in Russian], Erevan State University, Erevan (1986).
[4] Yu. M. Movsisyan,Superidentities and Supervarieties in Algebras [in Russian], Erevan State University, Erevan (1990).
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.